Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
DanaScully

Registered:
Posts: 100
Reply with quote  #1 
I know I haven't posted in a while and haven't been updating lately but this is needed. due to it was my 5th time this year in the ER the other 4 times were due to Kidney stones, and my heart. but tonight was a 100% pure CVS attack. The Doctor this time in the ER said it was 100% Cyclic Vomiting and the Doctor in U of Michigan Hospital was in the wrong. they got it under control tonight took almost a full IV bag and some stronger Zofran to get it in control and he ordered me on bed rest the next few days oh fun!!! The Keppra tonight I think well I know came up and out #oops but I hate walking into the ER every time I have a massive make out with the toilet I want/NEED to get a divorce from that thing. The last 3 days my attacks were starting to really show up but tonight was the massive one that was like you need to get your reset like now. I have the stuff for the home reset but I wasn't thinking of taking it until I needed it but it was needed I just hate taking it. Thanks guys for letting me vent also. *hugs* Sending healing Angels to everyone that deal with this Ugly Thing.  giphy (19).gif 

__________________
The Truth Is Out There!!!!!
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #2 
So sorry Dana.  It sounds like the ER doctor was on top of things.  If we review the Empiric Guidelines we read that Dr. Fleisher stipulates the medications required to end a cycle and help end the awful suffering are at a much higher dose than the norm.  This can make ER doctors uncomfortable.  Your ER doctor seems to be on board with dosages.

I posted an update to the Supplements, this article was in the latest Code "V" and CVSA approved a copy to the message board with dosages included.  I don't recall if you have tried the supplements.  The changes are significant including starting B vitamins sooner.

I hope you are feeling better.


__________________
ginny CVSA Moderator
0
wynnak

Avatar / Picture

Registered:
Posts: 549
Reply with quote  #3 
I hope you recover quickly.

The Guideline dosage, We always have push back on. We have never been able to try it. I am glad you have at home stuff. The ER is a necessary evil.

My son has done very well on the B vitamins increase.. So if you haven't already tried the supplements, and/ or B vitamin addition, I recommend it as well. I am glad that you got a compassionate Physician. That makes it easier to go in instead of adding to your stress about going. 

__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
DanaScully

Registered:
Posts: 100
Reply with quote  #4 
Hey guys here is a quick update since Friday's ER visit... I'm better then what I was I've been having small attacks of foam showing up which usually for me that is a sign that it is finally ending and getting out of my system for good. when I have the puke attack of Green bile stuff that looks like alien goo I feel 100% better when that is out of my system. My family doctor took me off the Flexirl and put me on Norflex which is a higher dose and so far it helps I'm still on the Keppra, and Zofran I'm not sure if I should ask for the liquid Zofran or still do the ODT kind. I have my Life Water which the ER said is the 100% exact same thing as an IV just not in my arm and hooked up to a pole. That is the good news. The bad news is they still don't want to check me to Addison's but I think it should be done to rule it out. 
__________________
The Truth Is Out There!!!!!
0
dandan

Registered:
Posts: 24
Reply with quote  #5 
I'm so sorry you've been sick again!
I've been reading about kidney stones and oxalates in connection with my CVS'er lately, so I paused when I saw that you had been hospitalized for kidney stones this year.  Have you been tested for oxalates?  It's a urine test, or a blood test.  Too many oxalates in the urine is called hyperoxaluria, and it can be genetic (though not necessarily). Oxalates cause kidney stones.  They also deplete your body's sulfates, which are critical to detoxing histamines and lots of other things.  If there's any connection between your vomiting triggers and histamines (foods like aged cheese, wine/champagne, meat/fish leftovers, chocolate, maybe bananas/avocado; or histamines your body produces as a response to physical/emotional stressors), you could ask the doctors to check for oxalates. 
Feel better!
0
Katelynn87

Registered:
Posts: 9
Reply with quote  #6 
Hey, so I was reading this post, I am getting ready to go to ER now as I can barely type this. I've been suffering 3 weeks now with only one or two days of no vomiting. PLEASE what do I do, these doctors aren't familiar with CVS and I dont want to seem like I'm searching for pills or something to be high on. I can't take this throwing up and this pain I literally feel like I'm dying. What medicines were you guys referring to when you said you have all the medicine at home to do a "reset"? I am desperate to not have to go to ER and sit in the waiting room while throwing up and feeling like I am going to pass out. I just need to know will I EVER get relief from this?????
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #7 

It might help to print a copy of the Empiric Guidelines, found on the CVSA web page.  This clearly outlines the suggested medications.  CVSA has funded a study on adults with CVS that should be published in the next year or so and that will help adults when they need the ER.  Meanwhile, do you have a PCP, Neuro, or GI familiar with CVS?  

The pedi study NASPGHAN is also on the web site and might help you with testing and suggestions even though the study is about kids.

Reset usually refers to sedation to put the patient into a deep sleep so the brain can reset.  Most of the time this occurs in the hospital and in our experience is best done while inpatient so the patient can sleep for a couple of days.  Our daughter would be in a conscious coma quickly.  She knew when she need the hospital.  The hospital and doctors were great but this ended when adult care started. It is so much more difficult for the adult as far as good care is concerned.

If you can get your MD on board with creating a Treatment plan then hopefully s/he will communicate this to your treating hospital.  If your doctor has admitting privileges s/he can arrange admission so you can be sedated.

Some will go to an infusion clinic for fluids and meds but you would not be able to be sedated.

The medications referred to will be listed on message board posts (they can vary from person to person) and the most common are listed with dosages in the Empiric Guidelines.  They include an antiemetic such as Zofran, an ant acid, Ativan to help with sedation and calming, and other meds depending upon your doctors preferences.  The ER will be very cautious as they don't know you and probably don't have a lot of experience with CVS.  Dosages tend to be higher than normally used.



__________________
ginny CVSA Moderator
0
DanaScully

Registered:
Posts: 100
Reply with quote  #8 
With me my home "reset" is a bottle of Life Water, my Zofran, Tylenol #3 and now Norflex plus my Keppra but in the hospital they do IV. Zofran, Morphine and Valium cause I can't take Ativan it makes me super mean that I almost wanted to choke the ER doctor and I was just pure Evil!!! I have punched my Surgeon before due to he pushed on my appendix and I warned him 3 times it hurt. The Keppra is an everyday thing to control the evil CVS monster. 
__________________
The Truth Is Out There!!!!!
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.